Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Dec 12, 2015, 3:02 PM CST for 23 counties in Texas. It took effect at Dec 12, 2015, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 3:02 PM CST (21:02 UTC)
- In effect from
- Dec 12, 2015, 6:00 PM CST
- Expired
- Dec 13, 2015, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
907 WWUS74 KHGX 122102 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 302 PM CST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... .EXPECT INCREASING SOUTH WINDS THIS EVENING AND THROUGH THE OVERNIGHT HOURS. TXZ213-214-226-227-235>238-131200- /O.NEW.KHGX.WI.Y.0016.151213T0000Z-151213T1200Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-MATAGORDA- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON... HUMBLE...KATY...LAKE JACKSON...LEAGUE CITY...MISSOURI CITY... MONT BELVIEU...PALACIOS...PASADENA...PEARLAND...PIERCE... RICHMOND...ROSENBERG...SUGAR LAND...TEXAS CITY...TOMBALL... WHARTON...WINNIE 302 PM CST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY. * EVENT...SOUTH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH. * TIMING...THIS EVENING AND THROUGH THE OVERNIGHT HOURS. * IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY OUTDOOR SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
3 follow-up statements
314 WWUS74 KHGX 130918 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 318 AM CST SUN DEC 13 2015 ...WIND ADVISORY IN EFFECT... .SOUTHERLY WINDS 20 TO 35 MPH WILL PERSIST AHEAD OF AN AHEAD OF AN INCOMING LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING. TXZ163-164-176>179-195>200-210>212-131500- /O.EXB.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIBERTY... LIVINGSTON...MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW... SEALY...SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS 318 AM CST SUN DEC 13 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * EVENT...SOUTH WINDS 20 TO 35 MPH WITH HIGHER GUSTS. * TIMING...AHEAD OF A LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING. * IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY OUTDOOR SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ213-214-226-227-235>238-131500- /O.EXT.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-MATAGORDA- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON... HUMBLE...KATY...LAKE JACKSON...LEAGUE CITY...MISSOURI CITY... MONT BELVIEU...PALACIOS...PASADENA...PEARLAND...PIERCE... RICHMOND...ROSENBERG...SUGAR LAND...TEXAS CITY...TOMBALL... WHARTON...WINNIE 318 AM CST SUN DEC 13 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...SOUTH WINDS 20 TO 35 MPH WITH HIGHER GUSTS. * TIMING...AHEAD OF A LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING. * IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY OUTDOOR SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
199 WWUS74 KHGX 130926 AAA NPWHGX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 326 AM CST SUN DEC 13 2015 ...WIND ADVISORY IN EFFECT... .SOUTHERLY WINDS 20 TO 35 MPH WILL PERSIST AHEAD OF AN INCOMING LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING. TXZ163-164-176>179-195>200-210>214-226-227-235>238-131500- /O.CON.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 326 AM CST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...SOUTH WINDS 20 TO 35 MPH WITH HIGHER GUSTS. * TIMING...AHEAD OF A LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING. * IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY OUTDOOR SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
511 WWUS74 KHGX 131306 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 706 AM CST SUN DEC 13 2015 ...WIND ADVISORY IN EFFECT... .SOUTHERLY WINDS 20 TO 35 MPH WILL PERSIST AHEAD OF AN INCOMING LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING. TXZ163-164-176-177-195>199-131415- /O.CAN.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/ BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-TRINITY-WALKER- WASHINGTON- INCLUDING THE CITIES OF...BRENHAM...BRYAN...CALDWELL... COLLEGE STATION...CONROE...CROCKETT...GROVETON...HUNTSVILLE... LAKE SOMERVILLE...MADISONVILLE...NAVASOTA...THE WOODLANDS... TRINITY...WILLIS 706 AM CST SUN DEC 13 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. THE FRONT HAS PUSHED THROUGH MOST OF THE AREA AND SPEEDS...ALBEIT REMAINING BREEZY...WILL DIMINISH BELOW WIND ADVISORY CRITERIA BEHIND THE LINE OF PRECIPITATION. $$ TXZ178-179-200-210>214-226-227-235>238-131500- /O.CON.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/ AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-POLK-SAN JACINTO-WALLER-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BROOKSHIRE...CLEVELAND...COLDSPRING...COLUMBUS... CORRIGAN...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...HEMPSTEAD...HOUSTON...HUMBLE...KATY... LAKE JACKSON...LEAGUE CITY...LIBERTY...LIVINGSTON... MISSOURI CITY...MONT BELVIEU...ONALASKA...PALACIOS...PASADENA... PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SHEPHERD...SUGAR LAND...TEXAS CITY...TOMBALL...WEIMAR...WHARTON... WINNIE 706 AM CST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...SOUTH WINDS 20 TO 35 MPH WITH HIGHER GUSTS. * TIMING...AHEAD OF A LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING. * IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY OUTDOOR SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:37 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 12, 11:37 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1137 AM CST SAT DEC 12 2015
.AVIATION...
FOR THE 18Z TAFS...HAVE MAINLY MVFR CEILINGS WITH PERIODS OF IFR
CEILINGS/VISIBILITIES POSSIBLE IN AND NEAR SHRA/TSRA. GUSTY SOUTH
WINDS WILL PERSIST FOR THE REST OF THE DAY AND ON THROUGH THE
OVERNIGHT HOURS. GREATEST SHRA/TSRA COVERAGE SHOULD COME TOMORROW
MORNING WHEN A SQUALL LINE MOVES EASTWARD ACROSS THE AREA. RAPID
CLEARING ANTICIPATED BEHIND THE STORM SYSTEM WITH SKC AREAWIDE BY
14/00Z. 42
&&
.PREV DISCUSSION... /ISSUED 1039 AM CST SAT DEC 12 2015/
UPDATE...
AFTER A PERIOD OF RELATIVELY QUIET WEATHER OVER THE PAST WEEK...
EXPECT A WET AND STORMY WEEKEND ACROSS SOUTHEAST TEXAS. FOR THE
MORNING UPDATE... CURRENT FORECAST REMAINS LARGELY ON TRACK WITH
TWO MAIN ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE
REGION OVER THE NEXT 24 HOURS. MORNING WATER VAPOR IMAGERY SHOWS
MESSY SOUTHWEST FLOW IN PLACE ACROSS THE AREA AHEAD OF AN
APPROACHING UPPER LOW OVER AZ. A SHORTWAVE TROUGH EMBEDDED IN
THIS FLOW IS RESPONSIBLE FOR THE WIDESPREAD SHOWERS PUSHING
NORTHEAST ACROSS SOUTH AND SOUTH CENTRAL TEXAS THIS MORNING... AND
THIS ACTIVITY WILL COMPRISE OUR FIRST ROUND OF RAINFALL LATE THIS
MORNING INTO THIS AFTERNOON.
SKIES REMAIN BROKEN TO OVERCAST ACROSS MUCH OF THE REGION THIS
MORNING AND THIS CLOUD COVER WILL HELP LIMIT OVERALL INSTABILITY
FOR STRONGER THUNDERSTORM DEVELOPMENT THIS AFTERNOON. HOWEVER...
THERE IS QUITE A BIT OF SHEAR IN PLACE WITH SPC MESOANALYSIS
SHOWING 40 TO 50 KNOTS OF EFFECTIVE BULK SHEAR GENERALLY ALONG
AND SOUTH OF INTERSTATE 10 THIS MORNING. ANY UPDRAFT THAT IS ABLE
TO DEVELOP THIS AFTERNOON WILL NEED TO BE MONITORED CLOSELY
/ESPECIALLY ACROSS THE SOUTHWESTERN COUNTIES WHERE SHEAR AND
INSTABILITY ARE GREATEST/ FOR AN ISOLATED SEVERE THREAT.
HUFFMAN
PREV DISCUSSION... /ISSUED 409 AM CST SAT DEC 12 2015/
DISCUSSION...
LOOKING A COUPLE ROUNDS OF PRECIPITATION TODAY. LEAD SHORTWAVE
SHOULD GENERATE SHRA/ISO TSTMS WSW OF THE REGION DURING THE
MID/LATE MORNING HOURS AND MAKE THEIR WAY INTO SE TX DURING THE
AFTN. GUIDANCE STILL SUGGESTS MEAGER OVERALL INSTABILITY...BUT
CANNOT IGNORE INCREASING HELICITY/SHEAR VALUES THRU THE AFTN. WILL
NEED TO KEEP A CLOSE EYE OUT FOR ANY ROGUE LOWER TOPPED SUPERCELLS
WHICH COULD BE CAPABLE OF PRODUCING A TORNADO. LLVL JET INCREASES
TO ~45KT THIS AFTERNOON SO WOULD ALSO ANTICIPATE SOME DECENT WIND
GUSTS (IN AND OUT OF PRECIP) AS SOME OF THIS ENERGY MIXES TO THE
SFC. PRECIP FROM THIS S/W WILL LINGER INTO THE MID TO LATE EVENING
HOURS.
LLVL JET WILL FURTHER STRENGTHEN TO 50-55KT OVERNIGHT AND ATTENTION
SHIFTS BACK TO THE NW FOR THE SECOND ROUND OF STORMS. EXPECT A
SQUALL LINE TO DEVELOP IN WEST TEXAS AS THE MAIN UPPER TROF
APPROACHES. THIS LINE OF SHOWERS AND STORMS SHOULD MAKE ITS WAY
INTO SE TX BEFORE SUNRISE AND DEPART OFF TO THE EAST BY EARLY
AFTERNOON. FCST INSTABILITY PARAMETERS WILL STILL BE A SIGNIFICANT
LIMITING FACTOR FOR WIDESPREAD SEVERE WX, BUT AS DESCRIBED ABOVE
THERE IS STILL ENOUGH WIND ENERGY/SHEAR IN PLACE THAT WILL NEED TO
BE KEPT INTO CONSIDERATION.
FEEL COMFORTABLE WITH THE ONGOING FCST 1-3" PRECIP AMOUNTS...ESP
ALONG AN AXIS FROM CROCKETT-MATAGORDA. HIGHER EMBEDDED TOTALS FROM
TRAINING WILL BE POSSIBLE (& MORE THAN LIKELY SITUATED ACROSS OUR
NE ZONES TOWARD THE LAKE LIVINGSTON AREA). NOT TO SAY THERE WON'T
BE ANY LOCALIZED STREET FLOODING ETC...BUT MUCH OF THIS PRECIP
WILL BE SPREAD OUT OVER AN 18-24 HOUR PERIOD SO FEEL ALRIGHT GOING
W/OUT FF WATCHES TODAY CONSIDERING FAST STORM MOTION & LACK OF A
FOCUSING MECHANISM. WILL LET THE DAYSHIFT REEVALUATE THINGS AFTER
MONITORING TRENDS FOR THE OVERNIGHT PERIOD.
PLEASANT WX ON TAP FOR ABOUT 36-48 HOURS BEHIND THIS SYSTEM.
ONSHORE FLOW QUICKLY RESUMES MONDAY IN ADVANCE OF THE NEXT FRONTAL
BOUNDARY THAT'LL BE PUSHING THRU THE AREA TUE NIGHT. NUDGED POPS
UP SOME IN ASSOCIATION WITH THIS FRONT AS PW'S QUICKLY MODIFY FROM
A DRY 1/4" ON MONDAY TO ~1.2" ON TUE IN ADVANCE OF THE BOUNDARY. 47
MARINE...
WINDS/SEAS HAVE BEEN A BIT SLOWER TO INCREASE OVER THE NEARSHORE
WATERS TONIGHT AND HAVE DROPPED THE SCA THERE TO AN SCEC FOR THE
REST OF THE MORNING. HOWEVER STILL EXPECTING CONDITIONS TO DETER-
IORATE DURING THIS AFTN WITH THE PASSAGE OF A STRONG UPPER LEVEL
DISTURBANCE. THEN A BIT OF A BREAK DURING THE EVENING HRS BUT WE
SHOULD GET ANOTHER RAMPING UP OF WINDS/SEAS OVERNIGHT INTO EARLY
SUNDAY MORNING WITH THE PASSAGE OF THE COLD FRONT (LIKELY IN THE
FORM OF A STRONG SQUALL LINE). ROUGH CONDITIONS AS STEEP/CHAOTIC
SEAS PREVAIL ON SUNDAY.
TIDES COULD CLIMB INTO THE 3-3.5 FEET RANGE ALONG THE GULF FACING
SHORES THIS AFTN/EVE DURING HIGH TIDE TIMES. EXTENSIVE BEACH WAVE
RUN UP/STRONGER RIP CURRENTS AND NUISANCE BEACH FLOODING POSSIBLE
DURING THIS TIME FRAME. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 55 64 46 71 / 80 90 80 0 0
HOUSTON (IAH) 79 66 66 48 72 / 70 80 100 0 0
GALVESTON (GLS) 76 66 69 56 70 / 40 50 100 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY MORNING FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...14
AVIATION/MARINE...42Hazardous weather outlook, Dec 12, 7:30 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 730 AM CST SAT DEC 12 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131330- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 730 AM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COUPLE ROUNDS OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. THE FIRST DISTURBANCE WILL MOVE INTO THE AREA THIS AFTERNOON. THE SECOND ONE WILL CONSIST OF A SQUALL LINE PUSHING THROUGH BETWEEN 4 AM AND NOON SUNDAY. ISOLATED STRONGER CELLS COULD PRODUCE WIND DAMAGE OR TORNADOES. RAINFALL TOTALS WILL AVERAGE 1 TO 3 INCHES WITH SOME ISOLATED LOCATIONS RECEIVING 4 TO 6 INCHES IF TRAINING OF STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SQUALL LINE WILL DEPART THE AREA BY NOON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION THIS AFTERNOON THROUGH SUNDAY MORNING. GMZ330-335-350-355-370-375-131330- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 730 AM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL STRENGTHEN AND SEAS WILL BUILD. SMALL CRAFT ADVISORIES WILL BE REQUIRED. SCATTERED PRECIPITATION IS EXPECTED TODAY FOLLOWED BY A SQUALL LINE SUNDAY MORNING. WATERSPOUTS AND CHAOTIC SEAS ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SQUALL LINE WILL DEPART THE AREA BY EARLY AFTERNOON SUNDAY. HOWEVER WINDS AND SEAS WILL TAKE A WHILE TO SUBSIDE AND SMALL CRAFT ADVISORIES ARE POSSIBLE FOR MOST OF THE DAY SUNDAY. ANOTHER FRONT AND MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED EARLY WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 12, 12:15 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1215 PM CST SAT DEC 12 2015 TXZ213-121900- HARRIS TX- 1215 PM CST SAT DEC 12 2015 ...SPECIAL WEATHER STATEMENT... AT 1214 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESTBRANCH...OR OVER JERSEY VILLAGE...MOVING NORTH AT 30 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TOMBALL...JERSEY VILLAGE...SPRING BRANCH NORTH...EASTERN ADDICKS PARK TEN...SPRING BRANCH WEST...SPLASHTOWN...WILLOWBROOK...CARVERDALE... WESTBRANCH...HOOKS AIRPORT...FAIRBANKS / NORTHWEST CROSSING AND GREATER INWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LEAGUE CITY . && LAT...LON 2980 9555 2981 9564 3011 9563 3007 9543 TIME...MOT...LOC 1814Z 193DEG 28KT 2986 9559 HUFFMAN
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:37 AM CST | Small Craft Advisory | HGX | 40 hr | |
| Dec 12, 10:17 AM CST | River Flood Warning | HGX | Liberty, Polk, San Jacinto | 68 hr |
| Dec 12, 12:15 PM CST | Special Weather Statement | HGX | Harris | 45 min |
| Dec 12, 3:17 PM CST | Special Weather Statement | HGX | Montgomery | 43 min |
| Dec 12, 4:07 PM CST | Special Weather Statement | HGX | Trinity | 38 min |
| Dec 12, 4:09 PM CST | Special Weather Statement | HGX | Waller | 51 min |
| Dec 12, 4:22 PM CST | Special Weather Statement | HGX | Montgomery | 38 min |
| Dec 12, 4:31 PM CST | Special Weather Statement | HGX | Walker | 29 min |
| Dec 12, 4:37 PM CST | Tornado Warning | HGX | Grimes, Harris, Montgomery, Waller | 23 min |
| Dec 12, 4:49 PM CST | Tornado Warning | HGX | Harris | 26 min |
| Dec 12, 5:01 PM CST | Tornado Warning | HGX | Montgomery, Walker | 29 min |
| Dec 12, 5:05 PM CST | Special Weather Statement | HGX | Montgomery | 25 min |
| Dec 12, 5:18 PM CST | Special Weather Statement | HGX | Montgomery | 27 min |
| Dec 12, 5:30 PM CST | Special Weather Statement | HGX | Walker | 45 min |
| Dec 12, 5:36 PM CST | Special Weather Statement | HGX | Brazos | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.